English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

Perturbative Solutions of the Extended Constraint Equations in General Relativity

MPS-Authors

Butscher,  Adrian
Geometric Analysis and Gravitation, AEI-Golm, MPI for Gravitational Physics, Max Planck Society;

External Resource
No external resources are shared
Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Fulltext (public)

CMP272_1.pdf
(Publisher version), 261KB

0211037v3.pdf
(Preprint), 284KB

Supplementary Material (public)
There is no public supplementary material available
Citation

Butscher, A. (2007). Perturbative Solutions of the Extended Constraint Equations in General Relativity. Communications in Mathematical Physics, 272(1), 1-23. doi:10.1007/s00220-007-0204-8.


Cite as: https://hdl.handle.net/11858/00-001M-0000-0013-4851-4
Abstract
The extended constraint equations arise as a special case of the conformal constraint equations that are satisfied by an initial data hypersurface $Z$ in an asymptotically simple spacetime satisfying the vacuum conformal Einstein equations developed by H. Friedrich. The extended constraint equations consist of a quasi-linear system of partial differential equations for the induced metric, the second fundamental form and two other tensorial quantities defined on $Z$, and are equivalent to the usual constraint equations that $Z$ satisfies as a spacelike hypersurface in a spacetime satisfying Einstein's vacuum equation. This article develops a method for finding perturbative, asymptotically flat solutions of the extended constraint equations in a neighbourhood of the flat solution on Euclidean space. This method is fundamentally different from the `classical' method of Lichnerowicz and York that is used to solve the usual constraint equations.